Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 18, NWS New York, NY

February 13, 2011

NWS New York, NY issued this small craft advisory at Feb 13, 2011, 3:22 PM EST. It took effect at Feb 14, 2011, 6:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 13, 2011, 3:22 PM EST (20:22 UTC)
In effect from
Feb 14, 2011, 6:00 AM EST
Expired
Feb 14, 2011, 4:26 AM EST
In force
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WHUS71 KOKX 132022
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
322 PM EST SUN FEB 13 2011

...STRONG WINDS AND HIGH SEAS...

ANZ335-338-141100-
/O.CAN.KOKX.SC.Y.0017.000000T0000Z-110213T2300Z/
/O.NEW.KOKX.SC.Y.0018.110214T1100Z-110214T2300Z/
/O.EXB.KOKX.GL.A.0005.110214T2300Z-110215T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
322 PM EST SUN FEB 13 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST MONDAY. A
GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT. 

* LOCATION...WESTERN LONG ISLAND SOUND AND NEW YORK HARBOR.

* WINDS...WEST WINDS INCREASE MONDAY TO 20 TO 25 KT WITH GUSTS UP
  TO 30 KT. GUSTS UP TO 35 KT ARE POSSIBLE MONDAY NIGHT.

* TIMING...STRONGEST WINDS OCCUR MONDAY AFTERNOON THROUGH MONDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ350-353-141100-
/O.EXT.KOKX.SC.Y.0017.000000T0000Z-110214T2300Z/
/O.EXT.KOKX.GL.A.0005.110214T2300Z-110215T1700Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
322 PM EST SUN FEB 13 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST MONDAY...
...GALE WATCH NOW IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST MONDAY.
THE GALE WATCH IS NOW IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING. 

* LOCATION...OCEAN WATERS EAST OF FIRE ISLAND INLET.

* WINDS...SOUTHWEST WINDS BECOME WEST AND INCREASE MONDAY TO 20 TO
  25 KT WITH GUSTS UP TO 30 KT. GUSTS UP TO 35 KT ARE POSSIBLE
  MONDAY NIGHT INTO TUESDAY.

* SEAS...BUILDING TO 6 TO 10 FT MONDAY AND MONDAY NIGHT.

* TIMING...STRONGEST WINDS OCCUR MONDAY AFTERNOON THROUGH MONDAY
  NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ330-340-345-355-141100-
/O.CON.KOKX.SC.Y.0017.000000T0000Z-110214T2300Z/
/O.EXB.KOKX.GL.A.0005.110214T2300Z-110215T1700Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
322 PM EST SUN FEB 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY. 

* LOCATION...OCEAN WATERS WEST OF FIRE ISLAND INLET...THE SOUTH
  SHORE BAYS OF LONG ISLAND...PECONIC AND GARDINERS BAYS AND
  EASTERN LONG ISLAND SOUND.

* WINDS...SOUTHWEST WINDS BECOME WEST AND INCREASE MONDAY TO 20
  TO 25 KT WITH GUSTS UP TO 30 KT. GUSTS UP TO 35 KT ARE POSSIBLE
  MONDAY NIGHT AND INTO TUESDAY.

* SEAS...BUILDING TO 4 TO 6 FT MONDAY AND MONDAY NIGHT ON THE
  OCEAN...AND 3 TO 5 FT ON EASTERN LONG ISLAND SOUND. 

* TIMING...STRONGEST WINDS OCCUR MONDAY AFTERNOON THROUGH MONDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/NEWYORKCITY
1 follow-up statement
955 
WHUS71 KOKX 140926
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
426 AM EST MON FEB 14 2011

...GALE FORCE WINDS AND HIGH SEAS THIS AFTERNOON AND TONIGHT...

ANZ330-340-350-142200-
/O.UPG.KOKX.SC.Y.0017.000000T0000Z-110214T2300Z/
/O.NEW.KOKX.GL.W.0010.110214T1700Z-110215T1700Z/
/O.UPG.KOKX.GL.A.0005.110214T2300Z-110215T1700Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
426 AM EST MON FEB 14 2011

...GALE WARNING IN EFFECT FROM NOON TODAY TO NOON EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM NOON TODAY TO NOON EST TUESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* LOCATION...OCEAN WATERS EAST OF MORICHES INLET...PECONIC AND
  GARDINERS BAYS AND EASTERN LONG ISLAND SOUND.

* WINDS...WEST WINDS AROUND 20 KT WITH GUSTS UP TO 35 KT THIS
  AFTERNOON...BECOMING NORTHWEST 20 TO 25 KT WITH GUSTS 35 TO 40
  KT TONIGHT.

* SEAS...7 TO 11 FT ON THE OCEAN...AND 3 TO 5 FT ON EASTERN LONG
  ISLAND SOUND.

* TIMING...STRONGEST WINDS OCCUR THIS AFTERNOON THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ345-353-355-142200-
/O.UPG.KOKX.SC.Y.0017.000000T0000Z-110214T2300Z/
/O.NEW.KOKX.GL.W.0010.110214T1700Z-110215T1100Z/
/O.UPG.KOKX.GL.A.0005.110214T2300Z-110215T1700Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
426 AM EST MON FEB 14 2011

...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM EST TUESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* LOCATION...OCEAN WATERS FROM SANDY HOOK TO MORICHES INLET AND
  THE SOUTH SHORE BAYS OF LONG ISLAND.

* WINDS...WEST WINDS AROUND 20 KT WITH GUSTS UP TO 35 KT THIS
  AFTERNOON...BECOMING NORTHWEST 20 TO 25 KT WITH GUSTS 35 TO 40
  KT TONIGHT.

* SEAS...5 TO 9 FT ON THE OCEAN THIS AFTERNOON...SUBSIDING TO 3 TO
  6 FT TONIGHT.

* TIMING...STRONGEST WINDS OCCUR THIS AFTERNOON THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-338-142200-
/O.UPG.KOKX.SC.Y.0018.110214T1100Z-110214T2300Z/
/O.NEW.KOKX.GL.W.0010.110214T1700Z-110215T1100Z/
/O.UPG.KOKX.GL.A.0005.110214T2300Z-110215T1100Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
426 AM EST MON FEB 14 2011

...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM EST TUESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* LOCATION...WESTERN LONG ISLAND SOUND AND NEW YORK HARBOR.

* WINDS...WEST WINDS AROUND 20 KT WITH GUSTS UP TO 35 KT THIS
  AFTERNOON...BECOMING NORTHWEST 20 TO 25 KT WITH GUSTS 35 TO 40
  KT TONIGHT.

* TIMING...STRONGEST WINDS OCCUR THIS AFTERNOON THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/NEWYORKCITY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 13, 3:12 PM EST, 10 minutes earlier.

Area forecast discussion, Feb 13, 3:12 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
312 PM EST SUN FEB 13 2011

.SYNOPSIS...
A WARM FRONT LIFTS TO THE NORTH TONIGHT. AN ALBERTA CLIPPER TYPE LOW
WILL THEN TRACK ACROSS NORTHERN NEW ENGLAND MONDAY...WITH A TRAILING
COLD FRONT CROSSING THE AREA MONDAY NIGHT. THE LOW MOVES NORTHEAST
TO THE CANADIAN MARITIMES ON TUESDAY AS HIGH PRESSURE BUILDS FROM
THE WEST. THIS HIGH WILL THEN SETTLE OVER THE AREA FOR THE MIDDLE OF
THE WEEK...AND THEN MOVE EAST TOWARD THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
BETTER MODEL CONSENSUS TODAY WITH REGARD TO HANDLING OF FAST
MOVING CLIPPER SYSTEM. A WARM FRONT REMAINS WELL TO THE NORTH
TONIGHT...WITH DEEP AND STRENGTHENING SOUTHWEST FLOW ACROSS THE
CWA. UNDER PLENTY OF WARM AIR ADVECTION...DEEP INVERSION WILL
RESULT. THIS SOUTHWEST FLOW ALONG WITH HIGH CLOUDS WILL RESULT IN
LITTLE DROP IN TEMPS OVERNIGHT. LARGE RADIATIONAL COOLING
DISPARITIES BETWEEN HEAT ISLAND IN AND AROUND NYC AND OUTLYING
AREAS SHOULD NOT BE OBSERVED TONIGHT. MOS/2M TEMPS USED TONIGHT.

PATCHY FOG WITH WARM AIR OVER SNOWPACK IS POSSIBLE TONIGHT...BUT
WILL NOT INCLUDE IN GRIDS ATTM.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MUCH BETTER MODEL CONSENSUS WITH REGARD TO TIMING OF CLIPPER
LOW/SHORTWAVE...AND BUILDING RIDGE.

FAST MOVING CLIPPER AND ASSOCIATED LOW PRESSURE PASS TO THE NORTH
MONDAY. SOME LIFT...BUT LIMITED MOISTURE DUE TO DRYING DOWNSLOPE
FLOW SHOULD KEEP ANY PRECIP TO A MINIMUM...IF AT ALL. MAIN ISSUE
WILL BE WINDS. WINDS INCREASE THROUGH THE DAY. GUSTS WILL BE MINIMAL
IN THE MORNING AS INVERSION REMAINS. HOWEVER...STILL SOME QUESTION
ON HOW FAST COLD AIR RUSHES IN MONDAY AFTERNOON. THIS WILL DETERMINE
THE DEPTH OF THE MIXED LAYER AND THUS GUST POTENTIAL. FOR NOW...WILL
NOT INCLUDE ANY WIND RELATED HEADLINES. HOWEVER...A GUST TO 40 KTS
IS NOT OUT OF THE QUESTION FOR A BRIEF TIME...ESPECIALLY IF FASTER
GFS (CAA) PANS OUT.

THIS LOW PASSES OFF THE NEW ENGLAND COAST AND QUICKLY MOVES TO THE
CANADIAN MARITIMES. MID AND UPPER LEVEL TROUGH AXIS SWINGS EAST AS
RIDGING BUILDS AT ALL LEVELS. SFC HIGH PRESSURE FINALLY BUILDS IN
LATE TUESDAY AND TUESDAY NIGHT. GUSTY NW WINDS FINALLY DIMINISH TUE
AFTERNOON AS COLD AIR ADVECTION ENDS.

WITH BUILDING RIDGE TUESDAY NIGHT AND WED...SFC HIGH PASSES TO THE
SOUTH. THIS WILL SET UP A WEST/SOUTHWEST FLOW WED...WHICH WILL BE
THE BEGINNING OF A SIGNIFICANT WARMUP.

AS FOR TEMPS...QUITE MILD MONDAY AS TEMPS RISE THROUGH THE MORNING.
COLD AIR ADVECTION RUSHES IN MONDAY AFTERNOON...BUT TOO LATE TO
AFFECT MILD MAX TEMPS FOR THE DAY. THEN...COLDER AND CLOSER TO
NORMAL READINGS EXPECTED MONDAY NIGHT. ATMOSPHERE REMAINS WELL
MIXED...SO RADIATIONAL COOLING NOT ANTICIPATED.

BELOW NORMAL TUESDAY AS THE HIGH BUILDS...THEN TEMPS REBOUND BY WED.
ABOVE NORMAL READINGS ANTICIPATED AS RIDGE BUILDS AND HEIGHTS RISE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
GLOBAL MODELS CONTINUE TO ADVERTISE A WEATHER PATTERN UNLIKE THE
PATTERN WE'VE HAD FOR THE FIRST HALF OF THE WINTER. H5 RIDGE
GRADUALLY BUILDS OVER THE SE STATES THROUGH THE LONG TERM...HELPING
TO DRIVE ANY APPROACHING STORMS FROM THE WEST TO OUR NORTH...AND
WITHOUT ANY SECONDARY COASTAL REDEVELOPMENT. RIDGING ALOFT OVER OUR
REGION WILL ALSO PROMOTE MILDER TEMPERATURES DURING THE FIRST HALF
OF THE LONG TERM PERIOD...ESPECIALLY AWAY FROM THE INFLUENCE OF THE
ADJACENT COLD WATERS.

WITH HIGH PRESSURE DOMINATING EARLY ON...LOOKS LIKE BEST CHANCE OF
PRECIPITATION WILL BE FRIDAY NIGHT INTO SATURDAY MORNING AS A COLD
FRONT AND PRE-FRONTAL TROUGH APPROACH AND PASS THROUGH. THIS IS IN
ASSOCIATION WITH LOW PRESSURE TRACKING ACROSS SE CANADA. THERMAL
PROFILES WOULD SUPPORT RAIN.

IN GENERAL...HIGH TEMPERATURES EXPECTED TO BE ABOVE NORMAL LEVELS
THURSDAY AND FRIDAY...BUT WIND DIRECTION...REMAINING SNOWPACK...AND
CLOUD COVER MAKE IT A TRICKY FORECAST. H85 TEMPERATURE FORECAST
WOULD NORMALLY SUPPORT TEMPS AT LEAST WELL INTO THE 50S ON
THURSDAY...AND INTO THE 60S FOR FRIDAY UNDER IDEAL CONDITIONS.
SUBSIDENCE FROM HIGH PRESSURE WILL PROBABLY LIMIT MIXING TO A
DEGREE...AND TIMING OF COLD AIR ADVECTION BEHIND THE COLD FRONT
PROBABLY PREVENTS TEMPERATURES FROM REACHING MUCH ABOVE THE LOW 50S
ANYWHERE ON SATURDAY. SO FOR NOW...LOOKS LIKE THE BEST CHANCE TO
REACH INTO THE 60S WILL BE ON FRIDAY FOR NE NJ AND ADJACENT PARTS OF
THE LOWER HUDSON VALLEY AND THE CITY. SOME 60 DEGREE READINGS
HOWEVER NOT OUT OF THE QUESTION ON THURSDAY...BUT MAINLY ACROSS NE
NJ. FOR THE REST OF THE AREA...40S AND 50S FOR HIGHS DUE TO
WIND DIRECTION AND/OR REMAINING SNOWPACK.

HIGH PRESSURE BUILDS BACK IN ON SUNDAY WITH DRY WEATHER AND CLOSER
TO NORMAL TEMPERATURES. OVERRUNNING PRECIPITATION MAY THEN REACH THE
TRI-STATE AREA LATE SUNDAY NIGHT.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
VFR VSBYS AND CIGS THROUGH THE NEXT 24 HOURS.

MAIN ISSUE WITH TAFS WILL BE STRONG GUSTY WINDS.

SW WINDS HAVE ALREADY STARTED TO INCREASE THIS AFTERNOON. SUSTAINED
WINDS AROUND 15 KT WITH GUSTS UP TO 25 KT ARE LIKELY THIS
AFTERNOON. SLIGHTLY HIGHER SUSTAINED WINDS AND GUSTS ARE POSSIBLE
AT THE NYC TERMINALS. DIRECTION WILL GENERALLY BE 210-240.

GUSTS GO AWAY THIS EVENING AS A STRONG LOW-LEVEL INVERSION DEVELOPS.
WILL CONTINUE TO KEEP LLWS AROUND 1500 FT...WITH 40-50KT OF WIND
IN THE TAFS.

WINDS INCREASE ONCE AGAIN ON MONDAY...MAINLY DURING THE LATE
MORNING/EARLY AFTERNOON HOURS WITH GUSTS UP TO 30 KT POSSIBLE.

OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
MON-TUE...VFR. GUSTY W/NW WINDS...GRADUALLY DIMINISHING ON TUE.
WED-FRI...VFR. GUSTY W/SW WINDS ON THU AND FRI.

&&

.MARINE...
WITH PLENTY OF WARM AIR ADVECTING OVER COLD WATER...DO NOT EXPECT
WIDESPREAD SCA WIND SPEEDS TONIGHT. HOWEVER...WIND SPEEDS WILL
COME CLOSE. SINCE WINDS WILL BE CLOSE...WILL MAINTAIN THE SCA ALL
WATERS TONIGHT...EXCEPT WESTERN LI SOUND AND HARBOR.

THEN ON MONDAY...WINDS INCREASE WITH HIGH CONFIDENCE SCA WINDS ALL
WATERS. FEEL GALES HOLD OFF UNTIL MONDAY NIGHT AS COLDER AIR RUSHES
IN. IT DOES NOT LOOK LIKE FREQUENT WIND GUSTS OF 35 KTS OCCUR BEFORE
MONDAY EVENING DUE TO THE WARM AIR OVER THE STILL VERY COLD WATER.

GUSTY NORTHWEST WINDS CAN BE EXPECTED MONDAY NIGHT INTO TUESDAY.
WINDS DIMINISH LATE TUESDAY AND TUESDAY NIGHT AS HIGH PRESSURE
BUILDS OVER THE WATERS. BY WEDNESDAY...WEST WINDS RAMP RIGHT BACK UP
AS THE HIGH SETTLES WELL TO THE SOUTH.

SEAS BUILD OVER THE OCEAN WATERS TONIGHT...AND REMAIN QUITE ROUGH
THROUGH TUESDAY. SEAS BUILD ELSEWHERE AS WINDS INCREASE...ESPECIALLY
MONDAY AND MONDAY NIGHT.

SEAS SUBSIDE FOR A SHORT TIME TUESDAY AND TUESDAY NIGHT...THEN
SHOULD BUILD ONCE AGAIN WEDNESDAY.

RELATIVELY TRANQUIL CONDITIONS FOLLOW WEDNESDAY NIGHT THROUGH AT
LEAST FRIDAY MORNING WITH A HIGH PRESSURE CENTER CENTERED IN THE
WESTERN ATLANTIC. THE PRESSURE GRADIENT MAY HOWEVER TIGHTEN UP JUST
ENOUGH BY LATE ON FRIDAY FOR SOME SCA CONDITIONS.

&&

.HYDROLOGY...
SOME GRADUAL DAYTIME MELTING OF SNOW PACK SHOULD TAKE PLACE INTO
MID WEEK...WITH WIDESPREAD TEMPS IN THE 40S MON AND WED.
MORE SIGNIFICANT MELTING SHOULD TAKE PLACE THU-SAT...ESPECIALLY
OVER WESTERN SECTIONS OF THE CWA AS TEMPS RISE INTO THE 50S AND
60S...WITH ICE JAMS BECOMING A CONCERN ON SOME RIVERS/STREAMS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WATCH FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT FOR
     ANZ335-338.
     SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EST MONDAY FOR ANZ335-
     338.
     GALE WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR
     ANZ330-340-345-350-353-355.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST MONDAY FOR ANZ330-340-345-
     350-353-355.

&&

SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...JC
AVIATION...BC
MARINE...JC/PW
HYDROLOGY...PW
Hazardous weather outlook, Feb 13, 4:16 AM EST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
416 AM EST SUN FEB 13 2011

ANZ330-335-338-340-345-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-140930-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
416 AM EST SUN FEB 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-140930-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
416 AM EST SUN FEB 13 2011

...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 4:37 AM ESTGale WatchOKX24 hr
Feb 13, 4:37 AM ESTSmall Craft AdvisoryOKX24 hr

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.